Hail, Crane
- When
- April 6, 7:50 PM CST to 8:00 PM CST
- Where
- Crane County, 12 mi NW of Crane
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 31.523, -102.494
S. Plentiful moisture was present to the east of a dryline across West Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A surface trough of low pressure developed across far West Texas and southeast New Mexico ahead of an upper level trough across the western U.S. Plentiful moisture was present to the east of a dryline across West Texas. This moisture and lift along and ahead of the dryline provided an environment conducive for severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 6, 5:13 PM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 613 PM CDT FRI APR 6 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SOME MID LEVEL CUMULUS CLOUDS ARE DEVELOPING ALONG A DRYLINE THIS AFTERNOON BUT NO THUNDERSTORMS ARE EXPECTED TO DEVELOP THAT MIGHT AFFECT ANY OF THE TERMINALS. SOUTHWEST WINDS WILL BECOME SOUTH TO SOUTHEASTERLY OVERNIGHT THEN WILL GRADUALLY BECOME MORE EASTERLY TOMORROW AS A COLD FRONT APPROACHES. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP AFTER 21Z TOMORROW AND HAVE ADDED PROB30 GROUPS FOR MOST SITES. HENNIG && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1239 PM CDT FRI APR 6 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1239 PM CDT FRI APR 6 2012 /1139 AM MDT FRI APR 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN THE GUADALUPE MOUNTAINS THIS AFTERNOON...WHERE RELATIVE HUMIDITIES OF 5 TO 10 PERCENT WILL COINCIDE WITH WINDS SPEEDS AROUND 20 MPH. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE DRYLINE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND EAST OF A SEMINOLE...TO ODESSA...TO SANDERSON LINE. ANY STORMS THAT DO DEVELOP WILL CONTAIN FREQUENT LIGHTNING. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A MORE WIDESPREAD CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...AND ESPECIALLY SATURDAY NIGHT AS A COLD FRONT MOVES SOUTH INTO THE AREA. NOT ONLY WILL RAIN CHANCES BE BETTER...BUT THE POSSIBILITY OF SEVERE WEATHER WILL BE GREATER ALONG THE COLD FRONT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS FROM THESE STORMS. MORE THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH WEDNESDAY EVENING. ADDITIONAL SEVERE STORMS COULD OCCUR IN THE EXTENDED FORECAST TOO... BUT AREAS AFFECTED BY STRONG TO SEVERE STORMS WILL BE ASCERTAINED CLOSER TO THOSE TIME FRAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 607 PM CDT FRI APR 6 2012 TXZ081-070000- BIG BEND AREA- 607 PM CDT FRI APR 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL BREWSTER COUNTY UNTIL 700 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 27 MILES NORTHEAST OF PANTHER JUNCTION OVER RURAL PORTIONS OF EAST CENTRAL BREWSTER COUNTY AT 604 PM CDT...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 807 PM CDT FRI APR 6 2012 TXZ067>069-075-070145- CRANE-PECOS-UPTON-WARD- 807 PM CDT FRI APR 6 2012 ...STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP IN A LINE ALONG STATE HIGHWAY 329 FROM GRANDFALLS THROUGH CRANE THROUGH 9 PM... BRIEF PERIODS OF HEAVY RAINFALL ALONG WITH SMALL HAIL ARE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 829 PM CDT FRI APR 6 2012 TXZ061-062-068-069-070215- ECTOR-MIDLAND-CRANE-UPTON- 829 PM CDT FRI APR 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTHEASTERN CRANE...NORTHWESTERN UPTON...SOUTHEASTERN ECTOR AND SOUTHWESTERN MIDLAND COUNTIES UNTIL 915 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF PLEASANT FARMS AT 826 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL IMPACT US 385 AND THE PLEASANT FARMS AREA. WIND GUSTS APPROACHING 50 MPH AND DIME SIZED HAIL ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
The Midland/Odessa radar (KMAF), 55 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
A thunderstorm moved over Crane County and produced a wind gust of 65 mph four miles west of Crane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366574, 367030, 367370, 367374, 367549, 367553, 367803, 367804.